On the robust stabilizability of uncertain linear time-invariant plants using nonlinear time-varying controllers

Tryphon T. Georgiou, Antonio M. Pascoal, Pramod P. Khargonekar

Research output: Contribution to journalArticlepeer-review

17 Scopus citations

Abstract

We consider general families of linear time-invariant plants described by a nominal plant model with additive or multiplicative unstructured modeling uncertainty. We show that such families of plants are robustly (uniformly) stabilizable by nonlinear time-varying controllers, if and only if they are robustly stabilizable by linear time-invariant ones. Some auxiliary results on Hankel and L-norm approximation are also obtained.

Original languageEnglish (US)
Pages (from-to)617-624
Number of pages8
JournalAutomatica
Volume23
Issue number5
DOIs
StatePublished - Sep 1987

Bibliographical note

Funding Information:
Acknowledgements--This research was supported in part by the National Science Foundation under Grant No. ECS-8451519, and in part by grants from Honeywell, 3M, E. F. Johnson and Sperry Corps.

Keywords

  • Control system analysis
  • feedback control
  • frequency domain
  • mathematical system theory
  • nonlinear control systems
  • robust control
  • stability
  • system order reduction

Fingerprint

Dive into the research topics of 'On the robust stabilizability of uncertain linear time-invariant plants using nonlinear time-varying controllers'. Together they form a unique fingerprint.

Cite this